The Michael LoVerme Memorial Foundation is proud to bring you our third annual Computer Clinic!

Click here to download our printable 2015 flyer!

In addition to answering your general technology questions, we offer personalized, dedicated 1-on-1 time with a technician! Bring in your computer (or other technological device) and spend time with one of our staff. They’ll work with you to tune up your computer, answer your questions, and troubleshoot any problems you have. We are also running technical Q&A workshops all day and a scanning station to help you get your old photos online! All of our services are offered free of charge.

 

Attending the event?
Here are some things you should know:

  • Please do not bring devices that are unable to boot up. We cannot replace or repair hardware!
  • If bringing a desktop.  Bring just the tower.  We have keyboards, monitors, mice and all the interconnecting cords.
  • If bringing a laptop be sure to bring the power supply.
  • We will service any Windows-based PCs and Macs.
What we will do:

  • Update antivirus software or install a freeware version and run the checker
  • PC optimization and system clean-up
  • Remove spyware
  • Defragment your disk drive if needed
  • Remove unnecessary programs from automatically starting up which slow down your computer
  • Make recommendations on how you can update your hardware (larger disk drive, more memory, etc.) or if you should consider purchasing a new computer
  • Make software recommendations
  • Provide a written list of what we did to your computer
What we will NOT do:

  • Update your operating system
  • Repair broken hardware (although if we see an issue we will alert you)
  • Repair computers unable to boot up
  • Remove any software or files without your permission
  • Sell your hardware
  • Build a website or app

 

 

 

 

This year’s official workshop schedule:
Note that registration is not required for any of our workshops. Seats are limited to first-come first-serve only.

Workshop Start Time Estimated run time
Introduction to Social Networking 10:05AM 30 mins
Building your Own PC 10:35AM 40 mins
DSLR Cameras & Photography Techniques 11:15AM 60 mins
Mobile Payment Systems 12:15PM 30 mins
PC Maintenance and Security 12:45PM 60 mins
Word & Excel Basics 1:45PM 30 mins
Cutting The Cable Digital Broadcast TV
(HDTV Broadcast Television – Boston Area)
2:15PM 60 mins
Cloud Computing Services 3:15PM 45 mins

 

2015 Photo Scanning Station:
For the second year in a row we are happy to assist you through our Photo Scanning Station. Bring in your cherished photographs to our scanning station to preserve them and to share your memories online! Our media professionals will be on-hand to teach you how to use a scanner, offer tips and tricks, and to provide minor touch-ups for your photos.

Photo of advertisement for our scanning station available at our 2015 computer clinic

Questions about the event? Want to volunteer?
Please contact Jeff at jeff@ml-mf.org.

 

Leading up to the clinic, The Michael LoVerme Memorial Foundation will host several workshops for the community as a preview of workshops to come.

All workshops held at the Merrimack Public Library at 7:30 pm in the Lowell Room!

  • Jan 12 2015: Internet Safety & Home Networking Security [by: Kiley Naro]
    This workshop will describe what the internet is, how to protect yourself from viruses and identity theft, and how to properly secure your home network.
  • Jan 26: Cutting the Cable – Digital Broadcast Television [by: Cliff LoVerme]
    This workshop will explain how to receive broadcast (over-the-air) television stations on your digital or analog TV. You will learn which network channels are available in our area and what equipment is required in order to receive them.
  • Feb 9: Cloud Computing Services [by: Jeff Christensen] – CANCELED DUE TO WEATHER
    This workshop will focus on cloud computing and online video or music streaming. It will focus on both how to use the cloud and media streaming as well as the various options.
  • Feb 23: Wikipedia use / editing [by: Kiley Naro]
    This workshop will cover the use and editing of Wikipedia, the free online encyclopedia.
  • Mar 9: Digital Camera Equipment & Photography [by: Cliff LoVerme]
    This workshop will cover DSLR camera operation, f-stops, shutter speed, lenses, megapixels, storing your pictures.
  • Mar 23: Advanced Googling [by: Jeff Christensen]
    This workshop will cover tips and tricks for getting the most out of Google.
  • * Saturday, Mar 28, 2015* — MLMF Computer Clinic, Doors open 10:00 AM @ JOACC
    We provide a personalized sit down, and dedicated 1-on-1 time with a technician. Bring in your computer and spend time with one of our staff; they’ll work with you to troubleshoot any problems you might be experiencing with your PC or Mac.
  • April 6: Social Networking [by: Kiley Naro]
    This workshop will include an overview of the basics of Facebook, Google+ and Twitter. You will learn how to get started and how to get the most out of each social networking site.
  • April 20: Word and Excel basics [by: TBD]
    This workshop will cover the basics of Microsoft Word and Excel

Please visit the Merrimack Public Library Calendar for official dates and to register for a seat!
Clicking on any workshop name above will allow you to download a copy of the presentation in a view-only PDF format.

 

Missed last year’s event? We’ve got you covered.
All of our workshops were recorded thanks to our good friend Ryan Hartmann. You can view the videos on our YouTube channel.